Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

July 10, 2021Fremont County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 10, 2021, 7:24 PM MDT for Fremont County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 7:24 PM MDT (01:24 UTC)
Expired
Jul 10, 2021, 8:00 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2724 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS85 KPUB 110124
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
724 PM MDT Sat Jul 10 2021
 
COZ076-077-081-083-110200-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
724 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
800 PM MDT...

At 724 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Canon City, or 29 miles southwest of Colorado Springs,
moving south at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Royal Gorge and Canon City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3863 10532 3864 10523 3844 10510 3841 10536
TIME...MOT...LOC 0124Z 349DEG 15KT 3857 10525 

$$

Heavener

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 7:12 PM MDT, 12 minutes earlier.

Area forecast discussion, Jul 10, 7:12 PM MDT, 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
712 PM MDT Sat Jul 10 2021

.UPDATE...
Issued at 659 PM MDT Sat Jul 10 2021

Updated and increased PoPs just a bit over parts of Teller,
Fremont, and Pueblo Counties for the next few hours. Weak
convergent line from Victor to 11-Mile Canyon has been producing
some isolated shower activity for the past 60-minutes. This
activity may continue until shortly after sunset though rainfall
amounts are a few hundredths to a tenth possible.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 238 PM MDT Sat Jul 10 2021

Tonight:

The synoptic features associated with short term forecast will be an
upper level high pressure center remaining over the western US and a
closed upper level low developing over the midwest. Weak shortwaves
are being resolved over central Colorado later this evening and
during the overnight, which brings a low end chance for isolated to
scattered showers over the mountain valleys and southern mountains.
The air over Colorado is relatively dry, with around .4 - .6" of
PWAT being resolved by models. The lower levels of the models
soundings show a 10C Td depression. So with all that being said,
it's going to be pretty difficult to rain, hence why I said "low-end
chance".

Sunday:

A monsoonal surge of moisture will be propagated towards southern
Colorado on Sunday afternoon. The reason is that the upper level
high pressure center begins to propagate to the east and the closed
low will propagate further south. The cyclonic flow around the
closed low will aid in transporting Gulf of Mexico moisture towards
the eastern part of Colorado. A surface high will travel over Kansas
tomorrow afternoon, reinforcing the surface pressure gradient which
will result in east-southeasterly winds over the plains. Scattered
thunderstorms are expected over the eastern San Juan and southern
Sangre de Cristo Mountains, otherwise, dry everywhere else.

High temperatures tomorrow will be in the upper 80s to low 90s over
the plains, the mid to upper 80s over the mountain valleys, and the
upper 70s over Lake, Teller, and northern El Paso Counties.

.LONG TERM...(Sunday night through Saturday)
Issued at 238 PM MDT Sat Jul 10 2021

Overall, the upper pattern will be dominated with an area of high
pressure over the Great Basin, while a broad upper trough sits
over the eastern states. This will put southern Colorado under
northerly flow aloft, and much of our weather will be dependent on
individual upper disturbances rotating south across the state.
Models are in a agreement with each other with a few minor
differences and ensemble spreads remain low.

Sunday night into Tuesday...a few showers and thunderstorms will
continue Sunday evening, mainly over the San Juan and southern
Sangre de Cristo mountain ranges, dissipating after sunset. Dry
conditions will prevail into Monday morning. On Monday, weak
energy will track south across the Mountains, leading to scattered
showers and thunderstorms by early afternoon. Northerly flow
should keep this activity over the higher terrain where modest
instability will exist. Dry conditions are expected over the
Plains. Showers and thunderstorms should dissipate during the
evening hours, with dry conditions across the region into Tuesday
morning. A more robust embedded upper disturbance is forecast to
drop southeast across Colorado Tuesday afternoon. More widespread
showers and thunderstorms will be possible, initially over the
Mountains, then spreading east across the Plains, while
dissipating overnight. Locally heavy rainfall will be possible,
with flash flooding on area burn scars a concern. Shear looks
weak, however, one or two storms could become strong to severe on
the Plains Tuesday late afternoon and evening. Overall,
temperatures will be hot, with mid to upper 90s across the Plains.

Wednesday...the strongest upper disturbance in the extended period
will move across the area on Wednesday. Moisture will return to
the area by Wednesday morning with easterly low level upslope flow
on the Plains. Thunderstorms will initiate over the higher
terrain, and then spread eastward across the Plains during the
late afternoon and evening. CAPE values will rise to near 1500
j/kg by afternoon, and 0-6 km shear of 25 to 30 kts, could support
a few strong to severe storms. Large hail and damaging winds could
be possible. In addition, the risk of flash flooding on area burn
scars will be highest Wednesday afternoon and evening.
Temperatures will be slightly cooler, with upper 80s to mid 90s
across the region.

Thursday through Saturday...expect a brief lull in thunderstorm
activity on Thursday afternoon and evening, with generally
scattered coverage over the Mountains. By Friday, models want to
develop a dryline across the I-25 corridor. This could lead to a
few strong to severe storms on Friday afternoon, from the Eastern
Mountains, into the I-25 corridor. Much will depend on low level
moisture, which at this time looks to recover, and strength of the
upper system moving across Colorado. Again, flash flooding on area
burn scars will be possible on Friday. As we move into Saturday,
a embedded upper shortwave trough will drop south across the far
Eastern Plains and western Kansas. This could lead to an MCS
dropping south along the border, with high winds and heavy rain
possible by Saturday afternoon and evening. Overall, temperatures
will remain warm, with mostly 90s for highs on the Plains, and 80s
across the San Luis Valley. Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 238 PM MDT Sat Jul 10 2021

VFR conditions are expected over KALS, KCOS, and KPUB throughout the
forecast period. Gusty northerly winds should begin soon over KALS,
then abruptly shift to the east a few hours later. After the gusty
winds diminish, diurnal winds are expected over KALS throughout the
rest of the forecast period. Diurnal wind patterns are expected over
KCOS and KPUB throughout the forecast period. No thunderstorms are
showers are expected over the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Heavener
SHORT TERM...SKELLY
LONG TERM...MOZLEY
AVIATION...SKELLY
Hazardous weather outlook, Jul 10, 11:30 AM MDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1130 AM MDT Sat Jul 10 2021

COZ058>089-093>099-111730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1130 AM MDT Sat Jul 10 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to widely scattered thunderstorms will be possible this
afternoon and evening over the mountains of central and southeast
Colorado. These storms are not expected to be severe.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms will be possible over the mountains Sunday
and Monday, with thunderstorm chances returning across the plains
Tuesday through the middle part of next week. Pattern then will
remain active, with daily thunderstorm chances expected across
much of southern Colorado through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over the central and southern mountains this
afternoon and evening.

SKELLY/SKELLY

In the hours before

Local storm report, Jul 10, 3:00 PM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     TOWNER                  38.47N 102.08W
07/09/2021                   KIOWA              CO   CO-OP OBSERVER

            PICTURES OF A DEMOLISHED GARAGE WAS SENT TO
            THE OFFICE EMAIL. THE COOP OBSERVER ALSO
            REPORTED 33 BROKEN TELEPHONE POLES ON
            HIGHWAY 96 AROUND THE TOWN OF TOWNER.

&&
Special weather statement, Jul 10, 7:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
724 PM MDT Sat Jul 10 2021

COZ076-077-081-083-110200-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
724 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
800 PM MDT...

At 724 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Canon City, or 29 miles southwest of Colorado Springs,
moving south at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Royal Gorge and Canon City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3863 10532 3864 10523 3844 10510 3841 10536
TIME...MOT...LOC 0124Z 349DEG 15KT 3857 10525

Heavener

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.